Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV, complera medicine, and Thyroid problem?
May 10, 2013

Hi Doctor. I was wondering if HIV along with the medicine taking for it, Complera, in this case can cause Thyroid issues/problems. The reason I ask is because for several weeks now. It feels as though there is a blob of mucous lying at the very base of my throat where, in fact the thyroid would be, that I just can't seem to get up or remove/go down. I had visited an ENT practitioner today and the stuck a small camera down to where my vocal chords are and said that the throat looked completely healthy and no signs of irritation or acid reflux. However, they recommended that I do begin to take a medicine such as Prilosec or heartburn medicine to see if that does away with the issue. As well as schedule an appt with a GI doctor. Does this seem extreme to you? For the record, it doesn't hurt to swallow my food or swallow my drinks. And I don't have any heartburn or stomach acid reflux. At least I don't feel as I do? Just wanted some advice.

Response from Dr. Young

Hello and thanks for posting.

I'm a bit confused-- the doctor said that there was no evidence of acid reflux, yet gave you an acid lowering medication?

As for seeing a GI specialist, this could be a reasonable next step, and not extreme, but I'd suggest checking back in with your primary care (or HIV) doctor first, just to see if there's any other issue- for example, a respiratory tract infection or even dental problem might be a cause, but without a more detailed history or examination, it's difficult for me to say.

Good luck, BY



Previous
HCV and HIV
Next
Could your develop Thryoid or Throat cancer if you're positive.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement